On expenditure functions

Juan Enrique Martínez-Legaz, Manuel S. Santos

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


In this paper we present complete characterizations of the expenditure functions for both utility representations and preference structures. Building upon these results, we also establish under minimal assumptions duality theorems for expenditure functions and utility representations, and for expenditure functions and preference structures. These results apply indistinctly to finite-and infinite-dimensional spaces; moreover, in the case of preference structures they are valid for non-complete preorders.

Original languageEnglish (US)
Pages (from-to)143-163
Number of pages21
JournalJournal of Mathematical Economics
Issue number2
StatePublished - Jan 1 1996
Externally publishedYes


  • Duality
  • Expenditure functions
  • Non-complete preorders
  • Utility representations

ASJC Scopus subject areas

  • Economics and Econometrics
  • Applied Mathematics


Dive into the research topics of 'On expenditure functions'. Together they form a unique fingerprint.

Cite this